Graphs and Combinatorics

, Volume 21, Issue 4, pp 421–425 | Cite as

Structural Remarks on Bipartite Graphs with Unique f-Factors



In this note we will derive some structural results for a bipartite graph G with a unique f-factor. Two necessary conditions will be that G is saturated, meaning that the addition of any edge leads to a second f-factor, and that f A , f B ≥1. Here f A and f B are defined as the minimum of f over the vertices in the two partite sets A and B of G, respectively. Our main result states that G has at least f A + f B vertices for which d G (v) = f(v) holds.


Unique f-factor Bipartite graphs Extremal graphs 

Mathematics Subject Classificiation

Primary 05C70 Secondary 05C35 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Chartrand, G., Lesniak, L.: Graphs and Digraphs 3rd edition. Chapman and Hall, London 1996Google Scholar
  2. 2.
    Hoffmann, A., Sidorowicz, E., Volkmann, L.: Extremal bipartite graphs with a unique k-factor, submittedGoogle Scholar
  3. 3.
    Jackson, B., Whitty, R.W.: A note concerning graphs with unique f-factors. J. Graph Theory 9 577–580 (1989)Google Scholar
  4. 4.
    Johann, P., On the structure of graphs with a unique k-factor. J. Graph Theory 35 227–243 (2000)Google Scholar
  5. 5.
    Volkmann, L.: The maximum size of graphs with a unique k-factor. Combinatorica 24 531–540 (2004)Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2005

Authors and Affiliations

  1. 1.Watson Wyatt Deutschland GmbHMunichGermany
  2. 2.Lehrstuhl II für MathematikRWTH-AachenAachenGermany

Personalised recommendations